Florida, 2013

Damaging Wind in Florida, June 18, 2013

June 18, 2013 · NWS JAX · 1 event in 1 county or zone

A lone severe storm produced a dowmburst that impacted a property off of County Road 51 near Luraville.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A lone severe storm produced a dowmburst that impacted a property off of County Road 51 near Luraville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 18, 8:04 AM EST, 8 hours 41 minutes earlier.

Area forecast discussion, Jun 18, 8:04 AM EST, 8 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
904 AM EDT TUE JUN 18 2013

.UPDATE...
PARTLY CLOUDY AND DRY CONDITIONS WILL CONTINUE FOR MOST OF THE
JACKSONVILLE AREA OF RESPONSIBILITY TODAY AS AN AREA OF WEAK
UPPER LEVEL SUBSIDENCE AND SURFACE HIGH PRESSURE MOVES OVER THE
REGION. A SEA BREEZE WILL DEVELOP THIS AFTERNOON BUT WILL BE
PINNED CLOSE TO THE COAST BY A SYNOPTIC SOUTHWESTERLY FLOW.

&&

.AVIATION...
NO SIGNIFICANT CEILING OR VISIBILITY ISSUES FORESEEN AT ANY OF THE
LOCAL FIELDS TODAY.

&&

.MARINE...
WINDS AND SEAS WILL CONTINUE BELOW SMALL CRAFT EXERCISE CAUTION
CRITERIA AS HIGH PRESSURE DOMINATES THE LOCAL COASTAL WATERS. A
SEA BREEZE WILL DEVELOP THIS AFTERNOON BUT WILL BE PINNED CLOSE TO
THE COAST.

RIP CURRENTS: A LOW RISK OF RIP CURRENTS TODAY AND ON WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  91  73  90  71 /  30  40  50  30
SSI  89  76  87  75 /  20  30  50  40
JAX  93  73  90  71 /  10  20  50  50
SGJ  91  74  90  73 /  10  20  40  40
GNV  92  72  91  71 /  10  10  50  30
OCF  92  73  91  72 /  10  10  40  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SANDRIK/GUILLET
Hazardous weather outlook, Jun 18, 3:04 AM EST, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 AM EDT TUE JUN 18 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-191000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL
GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
404 AM EDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

HIGH TEMPERATURES IN THE LOWER TO MID 90S THIS AFTERNOON WILL
COMBINE WITH THE HUMIDITY TO PRODUCE HEAT INDICES NEAR 100
ACROSS NORTHEAST FLORIDA.

A COLD FRONT WILL MOVE TOWARDS THE REGION AND PRODUCE SCATTERED
STORMS ACROSS SOUTHEAST GEORGIA THIS EVENING AND TONIGHT.
A FEW STORMS MAY BE STRONG AND PRODUCE STRONG AND GUSTY WINDS
AND FREQUENT CLOUD TO GROUND LIGHTING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A COLD FRONT WILL STALL AND WASH OUT ACROSS THE REGION THROUGH THE
PERIOD. SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY. A FEW STORMS MAY STRONG WITH STRONG AND GUSTY
WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

The radar

The Moody AFB radar (KVAX), 87 km away, was scanning. The volume nearest the first event began at 21:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Suwannee

When
June 18, 4:45 PM EST
Where
Suwannee County, 8.85 mi SSE of Lancaster
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.125, -83.169

A residence off of County Road 51 in Luraville suffered downburst wind damage which included downed trees, roof damage and porch damage. The cost of damage was unknown.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454041.